MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT EC8+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT EC8+ CARTRIDGE
Catalog Number 600-9007-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling was evaluated during the investigation as pertaining to the event.The investigation was completed on 05/06/2016.Retain product was tested and functioning according to specification.Return product was not available.Investigation: the device history record (dhr) for this lot was reviewed.The lot passed finished goods (fg) release criteria.Forty retained cartridges from the lot were tested using whole blood (wb) and i-stat level 1 control (l1).Testing met the acceptance criteria found in q04.01.003 rev.X, appendix 1 - product complaint level 2 and level 3 investigation procedure.No deficiency has been identified.Assessment: there were no repeats on any instrument.Based on the timing there are 3 different samples.The whole blood sample run on the vetscan was reported hemolyzed.Alhough the same information was not provided for the serum sample, the results from serum samples can be 0.1 to 0.7 mmol/l higher due to k+ that is released from platelets and rbc's during clotting.The complaint investigation concluded there was no product deficiency and that the i-stat cartridge lot is meeting specification.
 
Event or Problem Description
On (b)(6) 2016, abbott point of care was contacted by a customer regarding i-stat ec8+ cartridges that yielded low results for k on a patient.There was no patient information at the time of this report.There was no patient information available at the time of this report.Return product is not available for investigation.I-stat results run on (b)(6) 2016 at 09:10.Vetscan whole blood sample run on (b)(6) 2016 at 08:39.Vetscan serum sample run on (b)(6) 2016 at 08:17.K+ on i-stat of 2.7 mmol/l vs k+ on vetscan wb of 5.8 mmol/l (hemolyzed 2+), vetscan serum of 6.2 mmol/l.Na+ on i-stat of 146 mmol/l vs na+ on vetscan wb of 143 mmol/l, vetscan serum of 137 mmol/l.Bun on i-stat of 3 mg/dl vs bun on vetscan wb of 5 mg/dl, vetscan serum of 5 mg/dl.Glu on i-statof 85 mg/dl vs glu on vetscan wb of 74 mg/dl, vetscan serum of 88 mg/dl.At the time of the event there was no indication of a product malfunction based on the information provided and assessed by apoc, however this mdr is a retrospective filing in response to an observation from an fda inspection conducted may 8th to 12th, 2017 at abbott point of care (b)(4).

Brand Name
I-STAT EC8+ CARTRIDGE
Common Device Name
EC8+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key6938649
Report Number2245578-2017-00544
Device Sequence Number1313010
Product Code CHL
UDI-Device Identifier10054749000071
UDI-Public10054749000071
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2016
Device Catalogue Number600-9007-25
Device Lot NumberK15286
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1